EconPapers    
Economics at your fingertips  
 

Mixed Finite Element-Characteristic Mixed Finite Element Method for Simulating Three-Dimensional Incompressible Miscible Displacement Problems

Yirang Yuan, Tongjun Sun, Tongjun Sun, Changfeng Li and Qing Yang

Journal of Mathematics Research, 2020, vol. 12, issue 3, 49

Abstract: A mixed finite element with the characteristics is presented as a local conservative numerical approximation for an incompressible miscible problem in porous media. A mixed finite element (MFE) is used for the pressure and Darcy velocity, and a characteristic method is for the saturation. The convection term is discretized along the characteristic direction and the diffusion term is discretized by zero-order mixed finite element method. The method of characteristics confirms the strong stability without numerical dispersion at sharp fronts. Moreover, large time step is possibly adopted without any accuracy loss. The scalar unknown function and the adjoint vector function are obtained simultaneously and the law of mass conservation holds in every element by the zero-order mixed finite element discretization of diffusion flux. In order to derive the optimal $3/2$-order error estimate in $L^2$ norm, a post-processing technique is included in the approximation to the scalar unknown saturation. This method can be used to solve the complicated problem.

JEL-codes: R00 Z0 (search for similar items in EconPapers)
Date: 2020
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.ccsenet.org/journal/index.php/jmr/article/download/0/0/42737/44817 (application/pdf)
http://www.ccsenet.org/journal/index.php/jmr/article/view/0/42737 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ibn:jmrjnl:v:12:y:2020:i:3:p:49

Access Statistics for this article

More articles in Journal of Mathematics Research from Canadian Center of Science and Education Contact information at EDIRC.
Bibliographic data for series maintained by Canadian Center of Science and Education ().

 
Page updated 2020-07-25
Handle: RePEc:ibn:jmrjnl:v:12:y:2020:i:3:p:49